Louisiana, 2010

Damaging Winds in Louisiana, June 1, 2010

June 1, 2010 · NWS SHV · 6 events in 4 counties and zones

Scattered severe thunderstorms developed over the eastern sections of north central Louisiana during the peak heating of the afternoon on the 1st, generally along a weak surface trough and upper level disturbance that extended from southeast Texas into central Louisiana and Mississippi. These thunderstorms produced several reports of damaging winds, which downed trees and power lines in…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered severe thunderstorms developed over the eastern sections of north central Louisiana during the peak heating of the afternoon on the 1st, generally along a weak surface trough and upper level disturbance that extended from southeast Texas into central Louisiana and Mississippi. These thunderstorms produced several reports of damaging winds, which downed trees and power lines in Ouachita, Caldwell, Jackson, and Winn Parishes. The most extensive damage came from a downburst near the Monroe Regional Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 1, 10:20 AM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 1, 10:20 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CDT TUE JUN 1 2010

.DISCUSSION...

HAVE UPDATED THE ZONES LATE THIS MORNING TO INCLUDE ISOLATED
THUNDERSTORMS FOR PARTS OF SOUTH CENTRAL ARKANSAS FOR THIS AFTERNOON
AND INTO THE EVENING. A PASSING DISTURBANCE ALOFT ACROSS PARTS OF SOUTH
ARKANSAS AND NORTH LOUISIANA ALONG WITH LOW LEVEL MOISTURE AROUND
THE BACK SIDE OF SURFACE HIGH PRESSURE OVER SOUTH LOUISIANA...AND AFTERNOON
HEATING EXPECTED TO RESULT IN SHOWERS AND THUNDERSTORMS. MADE SOME ADJUSTMENTS
TO WINDS. ANOTHER DISTURBANCE ACROSS SOUTHEAST OKLAHOMA AND INTO
NORTHEAST TEXAS ALONG WITH A PREVIOUS OUTFLOW FROM STORMS
OVERNIGHT MOVING INTO PARTS OF SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND NORTHEAST TEXAS MAY PRODUCE SOME ISOLATED THUNDERSTORMS
INTO THE AFTERNOON. NOT CONFIDENT OF THIS AND WILL OMIT THIS UPDATE.

&&

.AVIATION...

MOSTLY VFR CONDITIONS WILL PERSIST THROUGHOUT MUCH OF THE TAF
PERIOD. ISOLATED CONVECTION AGAIN POSSIBLE AFTER 18Z MAINLY SE OF A
LFK...TO IER...TO MLU LINE. CBS IN THE TAF FOR MLU/LFK AND VCTS FOR
LFK. FEW/SCT CU FIELD WILL PREVAIL ELSEWHERE FROM 6 TO 7 KFT. EXPECT
MID LEVEL RIDGE TO LIKELY SUPPRESS CONVECTION ONCE AGAIN NW OF THE
SFC BNDRY. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  71  93  72  94 /  20  20  20  20  30
MLU  95  70  92  70  93 /  20  20  20  20  40
DEQ  93  70  93  70  93 /  10  10  20  20  40
TXK  94  69  93  69  93 /  10  10  20  20  40
ELD  93  70  92  70  92 /  20  20  20  20  40
TYR  96  72  93  72  94 /  30  30  20  20  30
GGG  96  71  93  72  94 /  30  30  20  20  30
LFK  95  71  93  72  94 /  30  30  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/23
Hazardous weather outlook, Jun 1, 11:20 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 PM CDT TUE JUN 1 2010

LAZ010-017>022-TXZ136-137-149>153-165>167-021100-
ANGELINA-CALDWELL-CHEROKEE-DE SOTO-GRANT-GREGG-LA SALLE-NACOGDOCHES-
NATCHITOCHES-PANOLA-RUSK-SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-
SMITH-WINN-
1220 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING
SOUTH AND WEST OF A TYLER TEXAS...TO MANSFIELD AND COLUMBIA
LOUISIANA LINE. A FEW STRONG STORMS ARE POSSIBLE...AS BOUNDARIES
LEFT OVER FROM PREVIOUS THUNDERSTORMS INTERACT WITH A MOIST AND
UNSTABLE AIRMASS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF PENNIES OR NICKELS AND WIND GUSTS BETWEEN 35
AND 50 MPH. THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO DISSIPATE
SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

FROM MID TO LATE WEEK ISOLATED TO SCATTERED THUNDERSTORMS WILL
BE POSSIBLE WITH THE AVAILABILITY OF GULF MOISTURE AND HEATING
AND A BROAD AND WEAKLY AMPLIFIED MID LEVEL TROUGH ACROSS THE
CENTRAL SECTIONS OF THE COUNTRY. ISOLATED SEVERE THUNDERSTORMS
WITH LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE. NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ072-073-LAZ001>006-011>014-TXZ124>126-138-021100-
BIENVILLE-BOSSIER-CADDO-CLAIBORNE-COLUMBIA-HARRISON-JACKSON-LINCOLN-
MARION-OUACHITA-RED RIVER LA-UNION AR-UNION LA-UPSHUR-WEBSTER-WOOD-
1220 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING
SOUTH OF A LINE FROM MINEOLA TEXAS TO VIVIAN LOUISIANA...AND
MAGNOLIA ARKANSAS. A FEW STRONG STORMS CANNOT BE RULED OUT...AS
BOUNDARIES LEFT OVER FROM PREVIOUS THUNDERSTORMS INTERACT WITH A
MOIST AND UNSTABLE AIRMASS. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS
AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

FROM MID TO LATE WEEK ISOLATED TO SCATTERED THUNDERSTORMS WILL
BE POSSIBLE WITH THE AVAILABILITY OF GULF MOISTURE AND HEATING
AND A BROAD AND WEAKLY AMPLIFIED MID LEVEL TROUGH ACROSS THE
CENTRAL SECTIONS OF THE COUNTRY. ISOLATED SEVERE THUNDERSTORMS
WITH LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE. NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-021100-
BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-
MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-
1220 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

FROM MID TO LATE WEEK ISOLATED TO SCATTERED THUNDERSTORMS WILL
BE POSSIBLE WITH THE AVAILABILITY OF GULF MOISTURE AND HEATING
AND A BROAD AND WEAKLY AMPLIFIED MID LEVEL TROUGH ACROSS THE
CENTRAL SECTIONS OF THE COUNTRY. ISOLATED SEVERE THUNDERSTORMS
WITH LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE. NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

06

The radar

The Shreveport radar (KSHV), 165 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
June 1, 2:00 PM CST
Where
Ouachita County, 0.9 mi SW of Lakeshore
Measured
54 kt (62 mph) estimated gust
Reported by
Utility Company
Coordinates
32.510, -92.080

Trees were downed onto powerlines along White Street near Hwy. 165. Powerlines were also downed near Pecan Land Mall.

Thunderstorm Wind, Ouachita

When
June 1, 2:05 PM CST
Where
Ouachita County, 0.9 mi SW of Lakeshore
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
32.510, -92.080

A strong downburst knocked down a wall at the LKQ Auto Parts Warehouse on Central Avenue. Trees and road signs were blown over and other buildings near the Monroe Regional Airport received minor damage. The winds also overturned a small trailor and a large tent at the Chennault Aviation Military Museum and caused cosmetic damage to factories near the Monroe Regional Airport.

Thunderstorm Wind, Ouachita

When
June 1, 2:05 PM CST
Where
Ouachita County, Monroe
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
32.500, -92.120

Trees were downed near Sherrouse Avenue, Canal Street and Powell Avenue. Trees were also downed at the corner of D'Arbonne and Owl Streets and in the 3200 block of Halsell Street.

Thunderstorm Wind, Jackson

When
June 1, 2:30 PM CST
Where
Jackson County, 2.44 mi WNW of Chatham
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
32.310, -92.490

Trees were downed onto powerlines just west of the Chatham community.

Thunderstorm Wind, Winn

When
June 1, 3:20 PM CST
Where
Winn County, 3.24 mi WNW of Jordon Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
31.870, -92.580

Powerlines were downed on Manuel Long Road between Hwy. 167 and Hwy. 472.

Thunderstorm Wind, Caldwell

When
June 1, 3:20 PM CST
Where
Caldwell County, Cotton Plant
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
32.100, -92.270

Trees were downed onto powerlines near the Cotton Plant community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2010Every state in 2010This day in weather historyWarnings in Louisiana, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223358, 223362, 225217, 223359, 223360, 223361.